MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics inc.(siemens) customer service engineer (cse) was dispatched to the customer site to determine the cause of the discordant, falsely elevated prothrombin time (pt) result and falsely elevated pt international normalized ratio (inr) result on the sysmex ca-560 system.The cse checked the temperature, alignments, syringe, probe, and mixing on the system and found no issues.The cse ran a pt precision test and an activated partial thromboplastin time (aptt) precision test using primary tubes and ran quality controls (qcs) on the system.The precision tests and qcs recovered within expected ranges.The cse also calibrated the detectors and performed a bleach drain on the system.The customer indicated that there were no hardware errors on the error list on the affected system and that all qcs recovered within range since the event.A siemens technical support specialist (tst) discussed proper mixing of sample tubes with the customer.The customer indicated that, at their site, only phlebotomists draw patients' blood and they are taught to invert the tube 5-10 times after drawing the patient sample.A sample handling or collection issue may have contributed to the discordant pt result and pt inr result.Improper mixing post blood draw may have caused poor anticoagulation or anticoagulant to be in the upper portion of the plasma sample, potentially causing the discordant prolonged clot time.When the plasma was transferred to the sample cup, this induced additional mixing, potentially leading to lower results.The cause of the discordant, falsely elevated results is unknown.The system and reagent are performing according to specifications.No further evaluation of this system or reagent is required.Mdr 9610806-2017-00138 was filed for the same event.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) result and a discordant, falsely elevated pt international normalized ratio (inr) result were obtained on a patient sample tube on the sysmex ca-560 system.These discordant results were reported to the physician, who did not question the results.The same sample was transferred to a sample cup and rerun on the same system, resulting lower.The patient's blood was redrawn and run in a primary tube and in a sample cup on the same system, resulting lower than the initial results.The results obtained on the redrawn sample tube were reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated pt and pt inr results.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7068669
Report Number9610806-2017-00137
Device Sequence Number156128
Product Code GJS
UDI-Device Identifier00842768003806
UDI-Public00842768003806
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2019
Device Model NumberDADE INNOVIN
Device Catalogue Number10445706
Device Lot Number539389A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1